MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 56MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 56MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 180-01-56
Medical Device Problem Codes Unstable (1667); Loss of Osseointegration (2408); Loosening of Implant Not Related to Bone-Ingrowth (4002); Lack of Effect (4065)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577); Aseptic loosening (4883)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.136-56-36 liner 3780249.
 
Event or Problem Description
As reported, this female patient had a left side revision of the cup and liner due to pain and loosening.X-rays show a large boney defect around the cup.A new exactech head was implanted.The devices are not available for return.There was no reported breakage of devices or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of an insufficient bond between the acetabular cup and the bone, patient-related conditions, or a combination of these possibilities, which led to aseptic (non-infected) acetabular cup loosening and pain.However, this cannot be confirmed as the devices were not returned for evaluation.D10: 136-56-36 liner 1644210.
 
Event or Problem Description
Additional information provided via legal department - revision operative report of (b)(6)2022- revision with a complex reconstruction of the left acetabulum using 60 ml of cancellous chip bone graft.The patient was noted to have extensive osteolysis and achiness in his hip.Procedure: prior to opening the capsule, they drained the hip joint of a few ml of clear fluid.This was sent for routine culture.At this point, reopening up the capsule noted to be quite thickened.The femoral stem appeared to be stable.Visualization of the acetabulum, to explant the device and removed some scar tissue around the edges, but then also noted that the cup was mobile they noted the significant deformity of the acetabulum with fragmenting of the acetabular liner.They were able to remove the metal acetabular easily.Once they removed the cup, they exposed a very major supraacetabular defect as well as medially.They removed all cheesy type material, and the fibrous membrane along the supraacetabular cyst.The whole acetabulum appeared to be somewhat spongy with slight deficiencies and defects in the anterior and posterior wall.They inserted the acetabulum in a position of about 45 degrees abduction and 50 degrees anteversion and inserted screws superiorly but did not get any purchase they changed the position of the screws and still because of the large supraacetabular defect could not get purchase, they then placed the cup at this point now in a more less abducted position, probably more about 35 degrees of abduction and at this time, and were able to get good purchase with a 20 mm dome screw.Prior to doing this screw, they tapped the cup, noted that there is a small medial wall crack, but the cup appeared to be stable.They had very stable fixation with this one screw.Sterile dressings applied and the patient was taken to recovery room in satisfactory condition.No additional information.
 
Additional Manufacturer Narrative
Additional information - b5.This information does not alter the investigation results.These devices are used for treatment not diagnosis.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, d8, d10, h6: clinical codes, component code, investigation findings and investigation conclusion.D10: 1644210 136-36-53 - nv gxl lnr, +5lat, 36mm g3-56/58mm cups.2601604 120-65-25 - bone screw 6.5mm dia x 25mm long.2698568 101-05-20 - 3.2mm drill bit 20mm 1pk.2701174 164-03-11 - element-stem, collared w/ha, std offset, sz 11.2710675 170-36-00 - biolox delta femoral head 36mm od, +0mm.2724885 120-65-20 - bone screw 6.5mm dia x 20mm long.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV CROWN CUP CLSTR HOLE 56MM GROUP 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key15128265
Report Number1038671-2022-00857
Device Sequence Number6626300
Product Code JDI
UDI-Device Identifier10885862037039
UDI-Public10885862037039
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2018
Device Model Number180-01-56
Device Catalogue Number180-01-56
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date07/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer04/28/2023
05/30/2023
11/25/2025
06/26/2026
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date05/11/2023
06/29/2023
12/08/2025
06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale